High Wind, Corson
- When
- May 31, 10:55 AM CST to 5:00 PM CST
- Where
- Corson forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.709, -101.197 (the zone’s center; the record gives no point)
High winds of 35 to 45 mph with gusts to around 60 mph occurred through the afternoon and into the early evening hours across Corson and Dewey counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
High winds of 35 to 45 mph with gusts to around 60 mph occurred through the afternoon and into the early evening hours across Corson and Dewey counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 31, 9:40 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1040 AM CDT MON MAY 31 2004 PTCLOUDY/MOSUNNY SKIES ACROSS SWRN CWA HAVE ALLOWED TEMPS TO WARM TO FCST HIGHS. HAVE UPDATED TO INCREASE HIGHS BY A COUPLE OF DEGREES. SHOULD SEE CU FIELD MOVE INTO AREA THAT WILL HALT RAPID TEMP RISE. OTW SFC LOW CONTS TO SIT AND SPIN ACROSS ERN NODAK/WESTERN MN WITH GOOD GRADIENT ACROSS CWA. WND ADVRY WINDS NOW BEING MET ACROSS MUCH OF AREA. OTHER THAN TWEAKING CLOUDS AND TEMPS TO SWRN CWA...REMAINDER OF FCST LOOKS GOOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY THROUGH 00Z FOR CENTRAL AND NORTHEAST SOUTH DAKOTA. MN...WIND ADVISORY THROUGH 00Z FOR WEST CENTRAL MINNESOTA. && HINTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 507 AM CDT MON MAY 31 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011000- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS ON THE BACKSIDE OF A VERY STRONG LOW PRESSURE SYSTEM WILL CREATE SOME VERY WINDY CONDITIONS ACROSS THE REGION TODAY. NORTHWEST WINDS ARE EXPECTED TO PICK UP TO AROUND 25 TO 35 MPH WITH SOME HIGHER GUSTS OF 45 TO 50 MPH THIS MORNING. THESE STRONG WINDS ARE EXPECTED TO LAST THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399607, 5399608.